Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 5, 2013, 7:36 PM EDT for Washington County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 5, 2013, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:37 PM EDT | FLASH FLOOD | Hudson Falls, NY | PARTS OF JOHN STREET AND ROUTE 196 IN HUDSON FALLS ARE CLOSED DUE TO FLASH FLOODING |
| Jul 5, 7:50 PM EDT | FLASH FLOOD | Greenwich, NY | ROAD CLOSED...ROUTE 29 NEAR VILLIAGE LINE AND PROSPECT STREET AROUND CENTER FALLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
820 WGUS51 KALY 052336 FFWALY NYC115-060230- /O.NEW.KALY.FF.W.0032.130705T2336Z-130706T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 736 PM EDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SALEM...HUDSON FALLS... * UNTIL 1030 PM EDT * AT 729 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA IN AND AROUND HUDSON FALLS. AREAS AROUND JOHN STREET BETWEEN MAIN AND DELAWARE IS CLOSED AND THERE IS WATER COVERING THE ROAD ON ROUTE 196 AT NORTH AND SHINE HILL ROADS. RADAR ESTIMATES AROUND 3 INCHES OF RAIN IN SOME PARTS OF CENTRAL AND WESTERN WASHINGTON COUNTY AND UP TO A HALF INCH OF ADDITIONAL RAINFALL IS POSSIBLE THROUGH 8 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTFORD... COMSTOCK...HUDSON FALLS AND FORT EDWARD PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4349 7361 4352 7326 4307 7327 4307 7356 $$
1 follow-up statement
944 WGUS71 KALY 060208 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1008 PM EDT FRI JUL 5 2013 NYC115-060218- /O.CAN.KALY.FF.W.0032.000000T0000Z-130706T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON NY- 1008 PM EDT FRI JUL 5 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WASHINGTON COUNTY... ALL THE WATER HAS RECEDED OFF THE ROADS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. LAT...LON 4349 7361 4352 7326 4307 7327 4307 7356 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:45 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 5, 4:45 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT FRI JUL 5 2013 .SYNOPSIS... THE BERMUDA HIGH WILL BE JUST EAST OF THE MID ATLANTIC REGION THE NEXT SEVERAL DAYS. THIS HIGH WILL KEEP HOT AND HUMID WEATHER OVER THE NORTHEAST FOR THE REMAINDER OF HOLIDAY WEEKEND. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THUNDERSTORMS THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 430 PM EDT...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO OVERSPREAD MAINLY PORTIONS NORTH AND WEST OF THE FORECAST AREA AS A WEAK UPPER-LEVEL IMPULSE AND LAKE BREEZE BOUNDARY ACT IN CONCERT AS THE TRIGGERING MECHANISM. SOME SHOWERS AND THUNDERSTORMS HAVE EVEN POPPED UP AS FAR EAST AS THE CAPITAL DISTRICT...MAINLY A RESULT OF DAYTIME HEATING. SO FAR THESE STORMS HAVE REMAINED BELOW SEVERE LIMITS...ALTHOUGH A FEW SPECIAL WEATHER STATEMENTS HAVE BEEN ISSUED FOR SOME STRONGER STORMS. THE STORM PREDICTION CENTER CONTINUES TO PLACE AREAS NORTH AND WEST OF THE GREATER CAPITAL DISTRICT IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING FOR DAMAGING WINDS 58 MPH OR GREATER. LATEST SPC MESOANALYSIS INDICATES MODERATE/STRONG INSTABILITY ACROSS THE FORECAST AREA RANGING FROM 1500-2000+ J/KG UNDER A MODEST DEEP LAYER SHEAR ENVIRONMENT OF AROUND 30 KNOTS. INHIBITING SEVERE POTENTIAL HOWEVER ARE WEAK MIDLEVEL LAPSE RATES GENERALLY LESS THAN 6 C/KM AND WARM 500 HPA TEMPS IN THE -6 TO -8C RANGE. WITH FREEZING LEVELS ALSO AROUND 15KFT AND A SKINNY CAPE PROFILE IN THE HAIL GROWTH ZONE OF -10 TO -30C PER THE 12Z KALB SOUNDING...THIS WOULD SUGGEST THAT UPDRAFTS WOULD HAVE TO REACH WELL INTO THE 40KFT RANGE TO SUPPORT LARGE HAIL. FURTHER LIMITING SEVERE POTENTIAL IS THE MARGINAL SHEAR PROFILE...WHICH GIVEN A WEAK FORCING ENVIRONMENT MAINLY TRIGGERED BY DIURNAL DESTABILIZATION...WOULD NOT SUPPORT UPDRAFTS CAPABLE OF SUSTAINED ORGANIZATION/LONGEVITY. WITH PWATS IN THE 1.5-2.O INCH RANGE AND HIGH FREEZING LEVELS...VERY EFFICIENT WARM RAIN PROCESSES WILL DOMINATE THIS AFTERNOON WITH ANY THUNDERSTORM CAPABLE OF HEAVY RAINFALL THAT COULD CAUSE ISOLATED FLASH FLOODING GIVEN THE SATURATED SOILS ACROSS THE FORECAST AREAS. HOWEVER...CANNOT RULE AN ISOLATED THUNDERSTORM OR TWO WITH GUSTY WINDS AS PRECIP LOADING OVERWHELMS ANY DEEPER CONVECTION THAT DEVELOPS. IT WILL CONTINUE TO BE HOT AND HUMID THIS AFTERNOON...WITH HEAT INDICES REACHING INTO THE MID TO UPPER 90S...SO STAY COOL IF PARTICIPATING IN OUTDOOR ACTIVITIES TODAY. HIGH TEMPERATURES WILL RANGE FROM THE LOWER 80S IN NORTHWEST ZONES TO THE LOWER 90S IN THE MID HUDSON VALLEY. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE THE NORM AS A HOT AND HUMID AIRMASS REMAINS IN PLACE ACROSS THE REGION. TONIGHT...ANY ONGOING CONVECTIVE ACTIVITY SHOULD DIMINISH BY MIDNIGHT WITH THE LOSS OF DAYTIME HEATING AND DECREASING INSTABILITY. PARTLY CLOUDY SKIES WILL REPLACE ANY REMNANT CONVECTION AND WITH LIGHT WINDS IN PLACE COMBINED WITH SATURATED SOILS...PATCHY FOG SHOULD AGAIN REDEVELOP TONIGHT. LOW TEMPERATURES WILL CONTINUE TO BE MUGGY ESPECIALLY IN VALLEY LOCATIONS GENERALLY RANGING FROM THE MID 60S IN PORTIONS OF THE ADIRONDACKS TO THE LOWER 70S IN THE MID-HUDSON VALLEY. SATURDAY THROUGH SUNDAY...THE BERMUDA HIGH SLOWLY BEGINS TO TRICKLE SOUTHWARD DURING THE HOLIDAY WEEKEND...ALLOWING FOR SOME LEEWAY IN THE UPPER-LEVEL FLOW PATTERN. THIS LAX IN RIDGING WILL ALLOW FOR SLIGHT ZONAL FLOW ALOFT AND THE PASSAGE OF A SURFACE TROUGH DURING THE AFTERNOON HOURS SATURDAY. THIS SURFACE TROUGH WILL PROVIDE THE FOCUS FOR ANOTHER ROUND OF ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE STORM PREDICTION CENTER CURRENTLY HAS THE REGION OUTLINED IN A SEE TEXT SATURDAY FOR SEVERE THUNDERSTORMS. WITH LITTLE CHANGE IN THE INGREDIENTS NEEDED FOR SEVERE CONVECTION...INSTABILITY AROUND 1500-2500 J/KG COUPLED WITH 30-40 KNOTS OF SHEAR IN A WEAK MIDLEVEL LAPSE RATE ENVIRONMENT...THE THREAT FOR A WIDESPREAD SEVERE EVENT APPEARS MINIMAL AT THIS TIME. ANY THUNDERSTORMS THAT DO FORM HOWEVER WILL BE CAPABLE OF HEAVY RAINFALL THAT COULD LEAD TO ISOLATED FLASH FLOODING OVER ALREADY SATURATED SOILS AS PWATS CONTINUE TO RUN IN THE 1.5-2.0 INCH RANGE...IN AN ENVIRONMENT PROMOTING EFFICIENT WARM RAIN PROCESSES WHERE FREEZING LEVELS EXCEED 14+ KFT. HIGH TEMPERATURES SATURDAY LOOK TO BE THE HOTTEST OF THE HOLIDAY WEEKEND...GENERALLY RANGING FROM THE LOWER 80S TO LOW 90S IN PORTIONS OF THE MID-HUDSON VALLEY. HEAT INDICES WILL BE IN THE 95-100 RANGE...WITH A COUPLE SPOTTY 100+ HEAT INDICES POSSIBLE. WILL HOLD OFF ON HEAT ADVISORIES FOR NOW DUE TO EXPECTED ISOLATED 100+ READINGS...NEVERTHELESS IT WILL FEEL OPPRESSIVE OUTSIDE REGARDLESS. CONVECTION WILL AGAIN DIMINISH SATURDAY NIGHT WITH THE LOSS OF DAYTIME HEATING WITH PARTLY CLOUDY SKIES AND PATCHY FOG AGAIN POSSIBLE. LOWS WILL CONTINUE TO BE MUGGY GENERALLY RANGING FROM THE MID 60S TO NEAR 70. SUNDAY WILL BE THE SAME STORY AS SATURDAY...WITH ADDITIONAL ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. WITH TROPICAL MOISTURE STILL IN PLACE...THUNDERSTORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING. HIGHS SUNDAY WILL AGAIN REACH THE LOW 90S IN VALLEY LOCATIONS SO PLEASE STAY COOL IF OUTSIDE THIS HOLIDAY WEEKEND. SUNDAY NIGHT INTO MONDAY...FORECAST CONFIDENCE WANES TO START THE WORK WEEK AS MODEL GUIDANCE HINTS AT A SHORTWAVE TROUGH AND FRONTAL BOUNDARY APPROACHING FROM THE GREAT LAKES REGION. THE 12Z GFS/ECMWF STRUGGLE RESOLVING HOW THIS FEATURE INTERACTS WITH THE BERMUDA HIGH...WHICH WOULD HAVE IMPLICATIONS REGARDING SENSIBLE WEATHER ACROSS THE FORECAST AREA. FOR NOW HAVE GONE WITH HIGH CHANCE POPS DURING THE DAY MONDAY FOR A MORE ROBUST CHANCE OF SHOWERS AND THUNDERSTORMS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SOME AGREEMENT IN THE GUIDANCE AND ENSEMBLES FOR THE CURRENT TROUGH IN THE MIDWEST TO MAKE EASTWARD PROGRESS AND AFFECT THE REGION BUT IN A LESS AMPLIFIED AND LESS DYNAMIC STATE. STILL...COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS SHOULD STILL BE INCREASED THROUGH MONDAY NIGHT...THEN FLAT RIDGING SETS UP OVER THE REGION TUESDAY. EVEN WITH THE FLAT UPPER RIDGING...THE ATMOSPHERE OVER THE REGION SHOULD BE MOIST AND UNSTABLE. SO...KEEPING JUST SCATTERED THUNDERSTORMS IN THE FORECAST...ALTHOUGH ODDS FAVOR MOST AREAS STAYING DRY. A LITTLE LESS AGREEMENT IN GUIDANCE AS TO THE EVOLUTION OF ANOTHER UPPER IMPULSE DROPPING OUT OF CANADA AND THE GREAT LAKES TOWARD THE REGION WEDNESDAY THROUGH FRIDAY. THERE ARE TIMING AND TRACK DIFFERENCES...BUT IN GENERAL...COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS SHOULD SLOWLY INCREASE WEDNESDAY THROUGH FRIDAY...BUT AGAIN...SHOULD BE SCATTERED SO NOT ALL AREAS WILL BE WET EACH DAY. CLOUD COVER SHOULD BE SCATTERED IN THE MORNINGS...THEN MOSTLY CLOUDY TO CLOUDY IN THE VICINITY OF AFTERNOON AND EVENING THUNDERSTORMS. WITH THE ATMOSPHERE CONTINUING TO BE WARM AND HUMID THROUGH THE PERIOD...ALONG WITH SOME SUNSHINE OUTSIDE OF SCATTERED CONVECTION... HIGHS WELL INTO THE 80S TO AROUND 90 EACH DAY THROUGH FRIDAY WITH LOWS IN THE 60S TO AROUND 70. IF THE SYSTEM APPROACHING ON FRIDAY IS STRONGER AND MORE PROXIMATE TO OUR REGION...THEN MORE CLOUDS... COVERAGE OF SHOWERS AND THUNDERSTORMS...AND SLIGHTLY COOLER TEMPERATURES. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE TAF SITES INTO THE EVENING...HOWEVER ISOLATED TO WIDELY SCATTERED SHRA/TSRA ARE POSSIBLE. THE BETTER CHANCES AROUND 30 PERCENT...WILL BE FOR THE KALB/KPSF/KGFL TERMINALS...WHILE ONLY 20 PERCENT FOR KPOU. THEREFORE HAVE MENTION OF VCSH FROM 18Z THROUGH 01Z FOR KALB/KPSF/KGFL BUT COVERAGE NOT EXPECTED TO BE ENOUGH FOR A MENTION AT KPOU. ANY SHRA/TSRA WILL HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY WINDS AND IFR/MVFR CONDITIONS. CONVECTION WILL DIMINISH AFTER DARK. SOME FOG WILL BE POSSIBLE OVERNIGHT...MAINLY AT KGFL. KPSF/KALB ARE EXPECTED TO HAVE A SLIGHT SOUTHERLY BREEZE PERSISTING MUCH OF THE NIGHT. NO FOG IS EXPECTED AT KPOU UNLESS AN ISOLATED SHOWER OR T-STORM MOVES ACROSS THE TERMINAL...WHICH WOULD RESULT IN WET GROUND AND BETTER POTENTIAL FOR FOG FORMATION. OUTLOOK... SAT-TUE...MAINLY VFR. ISOLD TO SCT AFTERNOON TO EARLY EVENING SHRA/TSRA. POSSIBLE LATE NIGHT AND/OR EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR POSSIBLE. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. FUELS CONTINUE TO REMAIN SATURATED FROM RECENT SHOWER/THUNDERSTORM ACTIVITY. THERE WILL CONTINUE TO BE A CHANCE FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS FOR THE NEXT SEVERAL DAYS AS THE BERMUDA HIGH KEEPS A HOT AND HUMID AIRMASS ENTRENCED OVER THE REGION. NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN THE 40 TO 60 PERCENT RANGE. && .HYDROLOGY... THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING. THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. A MOIST AND HUMID AIR MASS WILL ALLOW ANY SHOWER OR THUNDERSTORM TO BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...AND A QUICK INCH OR MORE OF RAINFALL DUE TO THE ANOMALOUS PRECIPITABLE WATER VALUES. THERE WILL BE A CONTINUED THREAT FOR ISOLATED FLASH FLOODING...AS WELL AS FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. NO FLASH FLOOD WATCHES ARE BEING ISSUED DUE TO THE EXPECTED ISOLATED NATURE OF ANY FLOODING. IT IS ALSO DIFFICULT TO DETERMINE WHERE THE HEAVIEST RAINFALL WILL OCCUR. WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS THAT ARE MORE FLASHIER IN NATURE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IRL NEAR TERM...IRL SHORT TERM...IRL LONG TERM...NAS AVIATION...JPV FIRE WEATHER...IRL HYDROLOGY...IRL
Hazardous weather outlook, Jul 5, 4:50 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 450 PM EDT FRI JUL 5 2013 CTZ001-013-MAZ001-025-NYZ060-061-063>066-061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 450 PM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE TACONICS IN EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN ISOLATED THUNDERSTORM OR TWO COULD PRODUCE BRIEF GUSTY WINDS...AND VERY HEAVY RAINFALL FOR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-061100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 450 PM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 58 MPH OR GREATER. AN ISOLATED THUNDERSTORM OR TWO COULD PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER...BUT THE LARGER THREAT WILL BE VERY HEAVY RAINFALL FOR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 5, 5:53 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT FRI JUL 5 2013
NYZ053-054-084-VTZ013>015-052300-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
553 PM EDT FRI JUL 5 2013
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HOOSICK
FALLS...OR ABOUT OVER HOOSICK FALLS...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF BENNINGTON BY 600 PM EDT
SHAFTSBURY BY 610 PM EDT
6 MILES SOUTH OF ARLINGTON BY 615 PM EDT
STRATTON BY 640 PM EDT
WEST WARDSBORO BY 645 PM EDT
TOWNSHEND AND 8 MILES NORTHWEST OF NEWFANE BY 700 PM EDT
LAT...LON 4299 7257 4276 7342 4304 7349 4324 7271
4323 7268
TIME...MOT...LOC 2153Z 250DEG 23KT 4294 7330Special weather statement, Jul 5, 6:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 623 PM EDT FRI JUL 5 2013 NYZ039>041-048>050-082-052300- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY- 623 PM EDT FRI JUL 5 2013 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR JOHNSTOWN... OR ABOUT OVER JOHNSTOWN...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... TRIBES HILL BY 630 PM EDT FORT JOHNSON...BROADALBIN AND AMSTERDAM BY 635 PM EDT HAGAMAN BY 640 PM EDT GALWAY AND GLENVILLE BY 650 PM EDT ROCK CITY FALLS BY 700 PM EDT LAT...LON 4311 7375 4278 7387 4292 7448 4315 7446 TIME...MOT...LOC 2223Z 272DEG 31KT 4300 7435
Special weather statement, Jul 5, 6:35 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 635 PM EDT FRI JUL 5 2013 NYZ041-083-084-052300- SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY- 635 PM EDT FRI JUL 5 2013 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CORINTH...OR ABOUT 9 MILES NORTH OF SARATOGA SPRINGS...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF WEST GLENS FALLS BY 645 PM EDT 7 MILES SOUTH OF GLENS FALLS BY 650 PM EDT FORT EDWARD BY 655 PM EDT 7 MILES SOUTH OF HUDSON FALLS BY 700 PM EDT LAT...LON 4341 7360 4311 7352 4311 7391 4328 7390 TIME...MOT...LOC 2235Z 265DEG 22KT 4320 7376
Special weather statement, Jul 5, 6:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT FRI JUL 5 2013
VTZ013>015-052345-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
644 PM EDT FRI JUL 5 2013
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES NORTH OF
STAMFORD...OR ABOUT 7 MILES EAST OF BENNINGTON...AND MOVING EAST AT
20 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF READSBORO BY 700 PM EDT
WILMINGTON BY 710 PM EDT
BRATTLEBORO...GUILFORD CENTER AND 7 MILES NORTHWEST OF VERNON BY 745
PM EDT
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS ALSO POSSIBLE DUE TO VERY HEAVY RAIN.
LAT...LON 4276 7322 4298 7315 4296 7252 4292 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7246
TIME...MOT...LOC 2244Z 277DEG 18KT 4288 7304Special weather statement, Jul 5, 6:56 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 656 PM EDT FRI JUL 5 2013 NYZ041-084-VTZ013-014-052330- BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN SARATOGA NY- WESTERN WINDHAM VT- 656 PM EDT FRI JUL 5 2013 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY IN SOUTHERN VERMONT... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... WINDHAM COUNTY IN SOUTHERN VERMONT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF GREENWICH...OR ABOUT 8 MILES NORTHEAST OF SARATOGA SPRINGS...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... GREENWICH BY 710 PM EDT 8 MILES NORTH OF CAMBRIDGE BY 725 PM EDT SALEM BY 730 PM EDT LAT...LON 4326 7295 4298 7298 4302 7371 4321 7373 TIME...MOT...LOC 2256Z 272DEG 21KT 4314 7362
Special weather statement, Jul 5, 7:05 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 705 PM EDT FRI JUL 5 2013 NYZ041-049-050-053-054-084-060000- SOUTHERN WASHINGTON NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY- WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 705 PM EDT FRI JUL 5 2013 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GALWAY...OR ABOUT 11 MILES NORTH OF SCOTIA...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... BURNT HILLS AND 9 MILES NORTH OF ALPLAUS BY 710 PM EDT BALLSTON SPA BY 715 PM EDT ROUND LAKE AND 8 MILES NORTH OF CLIFTON PARK BY 720 PM EDT MECHANICVILLE BY 730 PM EDT 6 MILES NORTHWEST OF HOOSICK FALLS BY 800 PM EDT LAT...LON 4299 7329 4280 7331 4287 7407 4305 7403 TIME...MOT...LOC 2305Z 273DEG 24KT 4298 7394
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:28 PM EDT | Special Weather Statement | ALY | Oneida | 32 min |
| Jul 4, 9:43 PM EDT | Special Weather Statement | ALY | Oneida | 32 min |
| Jul 4, 10:10 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Jul 4, 10:19 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 26 min |
| Jul 5, 1:45 PM EDT | Special Weather Statement | ALY | Herkimer | 45 min |
| Jul 5, 2:43 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 47 min |
| Jul 5, 3:04 PM EDT | Special Weather Statement | ALY | Herkimer | 41 min |
| Jul 5, 4:09 PM EDT | Special Weather Statement | ALY | Herkimer | 51 min |
| Jul 5, 5:14 PM EDT | Special Weather Statement | ALY | Washington | 61 min |
| Jul 5, 5:23 PM EDT | Special Weather Statement | ALY | Montgomery | 37 min |
| Jul 5, 5:32 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Jul 5, 6:04 PM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Jul 5, 6:23 PM EDT | Special Weather Statement | ALY | Fulton, Saratoga | 37 min |
| Jul 5, 6:35 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| Jul 5, 7:05 PM EDT | Special Weather Statement | ALY | Saratoga | 55 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.